MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 7R 14MM, VE

ENCORE MEDICAL, L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM INS, 7R 14MM, VE
Model Number 342-14-707
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an instability.The previous surgery and the revision detailed in this investigation occurred 1 years and 6 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as wear and tear, patient bone deterioration, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - surgeon and patient decided to increase stability of primary knee by adding thickness to the poly insert.

Brand Name
EMPOWR 3D KNEE
Common Device Name
EMPOWR 3D KNEETM INS, 7R 14MM, VE
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin texas 78758
MDR Report Key8846932
Report Number1644408-2019-00698
Device Sequence Number2471515
Product Code JWH
UDI-Device Identifier00888912167543
UDI-Public(01)00888912167543
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2021
Device Model Number342-14-707
Device Catalogue Number342-14-707
Device Lot Number141T1013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR